Follow
Share

Elderly mom pain pill addiction. 87 yo mom with severe osteoporosis and multiple compression fractures been on pain pills for 3 years. Meds now make pain worse or not helping at all. We weaned her off down to two a week. Dr took her off all pain meds a week ago. She is now complaining of severe pain in her stomach and back. X-rays and MRI show nothing. Is it withdrawal.

This question has been closed for answers. Ask a New Question.
You might also be able to ask the pharmacist what to do to help her, or some health plans have a nurse on call to give you some ideas on coping with withdrawal. Possibly consider consultation with a doctor specializing in pain medicine who may be more sophisticated in her understanding of pain control measures. Your poor Mom.
Helpful Answer (1)
Report

I assume the compression fractures are still there? Has any suggested prescription stregnth pain patches? They really help my mom.
Helpful Answer (2)
Report

You betcha it is withdrawal. By week two the diarrhea will set in. I hope you are using some other form of pain relief, because she really needs it. The MD should have told you what to expect and how to treat it.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.